Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 86, NWS Blacksburg, VA

July 10, 2020Surry County, Wilkes County, Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 10, 2020, 7:00 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2020, 7:00 PM EDT (23:00 UTC)
Expired
Jul 10, 2020, 8:00 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:03 PM EDTTSTM WND DMG1.5 Ssw State Road, NCTREE DOWN ALONG 900 KLONDIKE EXT. RD.
Jul 10, 7:03 PM EDTTSTM WND DMG1.7 Sse Ronda, NCTREES DOWN AT 720 BETHEL RD. AND ARMSTRONG RD.
Jul 10, 7:05 PM EDTTSTM WND DMG2 Wsw Jonesville, NCTHREE TREES DOWN ON BETHEL ROAD AND ROOF BLOWN OFF OF A BARN.
Jul 10, 7:06 PM EDTTSTM WND DMG2.7 N Elkin, NCTREES DOWN AT THE INTERSECTION OF CARTER MILL RD. AND NORTH BRIDGE ST.
Jul 10, 7:09 PM EDTTSTM WND DMG2 Sw Jonesville, NCTREES AND POWER LINES DOWN ON SWAN CREEK ROAD NEAR THE SWAN CREEK BYPASS.
Jul 10, 7:10 PM EDTTSTM WND DMG2 Sw Jonesville, NCCOUPLE TREES DOWN ON SWAN CREEK RD. TIME ESTIMATED FROM RADAR.
Jul 10, 7:19 PM EDTTSTM WND DMG3 Nnw Brooks Crossroads, NCTREE DOWN ON US HWY 21. TIME ESTIMATED FROM RADAR.
Jul 10, 7:44 PM EDTTSTM WND DMG3.1 E Clingman, NCTREES DOWN IN THE AREA OF 730 CEDAR FOREST RD. AND GROCE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WUUS51 KRNK 102300
SVRRNK
NCC171-193-197-110000-
/O.NEW.KRNK.SV.W.0086.200710T2300Z-200711T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
700 PM EDT Fri Jul 10 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Surry County in northwestern North Carolina...
  East central Wilkes County in northwestern North Carolina...
  Western Yadkin County in northwestern North Carolina...

* Until 800 PM EDT.

* At 700 PM EDT, a severe thunderstorm was located over Ronda, moving
  southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Elkin...
  Fairview...
  Yadkinville...
  Jonesville...
  Boonville...
  Ronda...
  and Nebo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3609 8090 3615 8105 3634 8096 3633 8056
      3605 8069
TIME...MOT...LOC 2300Z 293DEG 10KT 3623 8092 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
2 follow-up statements
991 
WWUS51 KRNK 102324
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
724 PM EDT Fri Jul 10 2020

NCC193-102334-
/O.CAN.KRNK.SV.W.0086.000000T0000Z-200711T0000Z/
Wilkes NC-
724 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL WILKES COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3609 8088 3629 8087 3633 8087 3633 8056
      3605 8069
TIME...MOT...LOC 2324Z 293DEG 13KT 3618 8079 

$$

NCC171-197-110000-
/O.CON.KRNK.SV.W.0086.000000T0000Z-200711T0000Z/
Surry NC-Yadkin NC-
724 PM EDT Fri Jul 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR
SOUTHWESTERN SURRY AND WESTERN YADKIN COUNTIES...

At 724 PM EDT, a severe thunderstorm was located near Arlington, or
near Jonesville, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Elkin...
Fairview...
Yadkinville...
Jonesville...
Boonville...
Nebo...
and Buck Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3609 8088 3629 8087 3633 8087 3633 8056
      3605 8069
TIME...MOT...LOC 2324Z 293DEG 13KT 3618 8079 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
035 
WWUS51 KRNK 102351
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
751 PM EDT Fri Jul 10 2020

NCC171-197-110001-
/O.EXP.KRNK.SV.W.0086.000000T0000Z-200711T0000Z/
Surry NC-Yadkin NC-
751 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SURRY AND 
WESTERN YADKIN COUNTIES WILL EXPIRE AT 800 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3609 8088 3629 8087 3633 8087 3633 8056
      3605 8069
TIME...MOT...LOC 2351Z 293DEG 10KT 3615 8071 

$$

BMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 4 hours earlier.

Area forecast discussion, Jul 10, 3:00 PM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Blacksburg VA
300 PM EDT Fri Jul 10 2020

.SYNOPSIS...
Tropical Storm Fay moves to make landfall in New England, while
troughing and a frontal system bring storms our way this weekend.  A
series of shortwaves will trigger storms mostly today and Sunday,
before a large ridge begins to build in early next week. This ridge
will bring a warm, stable airmass to the area, so rain chances will
be low next week. Temperatures will be above normal most of next
week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 300 PM EDT Friday...

Troughing and lowering heights make their way into the area from the
west to replace tropical Storm Fay as it exits the Mid-Atlantic this
afternoon and moves over New England. As a result, a few storms have
already begun to form in northern NC, and some showers as well along
the mountains in SE WV. The main line of storms is a bit further
west, making its way through eastern KY and central WV, and should
reach far SW VA in the next hour or so. Storm coverage will increase
as the afternoon carries on, concentrating along and west of the
Blue Ridge. CAPE values in the 1000-1500 J/kg range could allow a
couple storms to break into severe limits. Later this evening,
showers and storms may bleed into the Piedmont, helped along by
potential outflow from Blue Ridge storms and an approaching cold
front.

As the trough settles overhead for this weekend, a few shortwaves
will make their away around the bend and bring rounds of showers and
storms. Saturday seems poised to be the calmest this weekend, as
timing-wise, it sits in a lull between the cold front and the
shortwave coming for Sunday.

Today and tomorrow will be in the 90s east of the Blue Ridge, and
mid 80s west, with afternoon storms keeping things a tad cooler
today.  Lows will be regulated by cloud cover tonight, only getting
into the upper 60s west, low 70s east. &&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...

Late Saturday night, winds will shift more south-southwesterly as
high pressure shifts east, allowing deeper moisture to return to the
area.

Next, will be keeping an eye on an upper level disturbance that will
swing across the lower Great Lakes on Sunday afternoon/evening that
will pull a weak cold front across the central Appalachians.
Overall, the threat of severe storms is low, but given a day of
strong heating before convection arrives, believe enough instability
will be present that a couple of storms will intensify to severe
levels for brief periods of time, capable of producing mainly
locally damaging winds. This activity is expected to be hit-and-
miss, with the greatest coverage of rainfall mainly over the
mountains, weakening as it enters the Piedmont during late Sunday
evening.

High pressure will build in behind the cold front early Monday,
resulting in drier conditions and a steady northwesterly downslope
wind flow. Though can't rule out an isolated shower or two along the
higher ridges of southeast West Virginia through the Highlands of
North Carolina, do not see the instability present to support more
than that, and Monday will be dry overall.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 200 PM EDT Friday...

High pressure will remain in control on Tuesday, resulting in only
isolated showers, if anything at all, under mostly sunny skies. Any
convection will be brief and generally confined to the higher
mountain ridges.

Temperatures will increase for Wednesday into the end of the
workweek as upper level ridging, currently across the Southwest,
broadens eastward to cover the southern half of the nation. As such,
expect daytime highs reaching into the mid 90s across the Piedmont
and into the upper 80s and low 90s across the mountains. Combine
that with increasing moisture on Thursday and Friday, and may see
heat index values rise into the 100F to 105F range, perhaps higher
in spots, across the Piedmont.

As for rainfall, the highest chances will remain closer to the Ohio
River where the northern edge of the upper ridge will be located.
That stated, may see some thunderstorm activity push southward to
the Interstate 64 corridor both Thursday and Friday evening if any
weaknesses in the ridge develop. Given the strong heating, storms
that do enter our area from the north have the potential to be
strong, which is something we will monitor as the week
progresses.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

Cigs are pretty high this afternoon, but with scattered storms on
the docket, intermittent MVFR and IFR conditions are possible into
the evening. With cool, moist, post-rainfall air stabilizing the
atmosphere, cigs will get low overnight west of the Blue Ridge and
into Saturday morning, maybe even getting LIFR at times. Visibility
could be reduced as well by patchy morning fog, especially in
locales that received a good dose of rainfall this afternoon and
evening. Once day breaks on Saturday, both vsbys and cigs should
start coming up with a bit of a drier day on Saturday, making for
largely VFR conditions.

Winds will be unexciting, with prevailing weak northwesterly flow
this afternoon becoming light and variable overnight and into
Saturday.
/Confidence in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate
Wind - High

Extended Aviation Discussion...

The pre-frontal trough will move east of the area Saturday with
an area of subsidence expected to drift across the region.
Minimal convection and mostly VFR conditions are expected
Saturday outside of early morning fog/low clouds. A frontal
system and deepening upper trough will move into the area from
the northwest Sunday triggering scattered showers and thunderstorms
ahead of it. Convection should be fairly active by afternoon. As
an upper ridge builds east, much of the extended period is
looking to be VFR outside of patchy morning fog and isolated
afternoon/evening showers/thunderstorms.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...VFJ
NEAR TERM...VFJ
SHORT TERM...NF
LONG TERM...NF
AVIATION...RAB/VFJ
Hazardous weather outlook, Jul 10, 2:51 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
251 PM EDT Fri Jul 10 2020

NCZ001>006-018>020-VAZ007-009>020-022>024-032>034-043-WVZ042>044-507-
508-111900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Henry-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
251 PM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Widely scattered storms will pass across the mountains this evening.
A few of these storms may become severe for brief periods of time,
producing quarter-sized hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are expected again Sunday afternoon and
evening. A few storms could become severe and produce damaging
winds. Widespread hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ035-044>047-058-059-111900-
Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
251 PM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated storms this evening could become marginally severe,
producing quarter-sized hail and damaging wind gusts. Widespread
hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are expected again Sunday afternoon and
evening. A few storms could become severe and produce damaging
winds.

Temperatures will become excessively warm during the second half of
next week. Heat index values at some locations may rise into the 105F
to 109F range on both Thursday and Friday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 10, 6:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 NE TALCOTT            37.69N 80.72W
07/10/2020                   SUMMERS            WV   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS DRIVEWAY.

&&

RCS
Special weather statement, Jul 10, 6:16 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
616 PM EDT Fri Jul 10 2020

VAZ018-023-102245-
Botetourt-Craig-
616 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CRAIG AND
SOUTHWESTERN BOTETOURT COUNTIES...

At 616 PM EDT, a strong thunderstorm was located near Daleville, or
near Troutville, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Troutville...
Fincastle...
Nace...
Daleville...
Springwood...
Lithia...
and Blue Ridge.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3746 7971 3742 7976 3741 7980 3740 7981
      3740 8002 3755 8007 3764 7975
TIME...MOT...LOC 2216Z 256DEG 10KT 3748 7996

BMG
Special weather statement, Jul 10, 6:20 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
620 PM EDT Fri Jul 10 2020

NCZ002-003-019-VAZ016-017-032-102300-
Surry-Wilkes-Alleghany-Patrick-Floyd-Carroll-
620 PM EDT Fri Jul 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ALLEGHANY...SURRY AND NORTHEASTERN WILKES COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN FLOYD...SOUTHEASTERN
CARROLL AND PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA...

At 619 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rocky Knob Summit to near Dockery.
Movement was southeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
Dobson...
Ronda...
and Traphill.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3631 8125 3656 8092 3656 8084 3660 8087
      3687 8048 3673 8017 3655 8041 3655 8044
      3652 8044 3625 8080 3624 8087 3619 8088
      3611 8098
TIME...MOT...LOC 2219Z 317DEG 10KT 3685 8041 3632 8113

BMG
Local storm report, Jul 10, 6:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             3 NW DALEVILLE          37.45N 79.97W
07/10/2020  E1.25 INCH       BOTETOURT          VA   PUBLIC

            HAIL UP TO HALF DOLLAR SIZE REPORTED AND
            GUSTY WINDS KNOCKED DOWN A COUPLE OF TREES
            AS WELL.

&&

SK
Local storm report, Jul 10, 6:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 NNW PEARISBURG        37.33N 80.74W
07/10/2020                   GILES              VA   BROADCAST MEDIA

            SOME ROOF DAMAGE AT THE HAPPY DAY MOTOR
            LODGE.

&&

RCS
Special weather statement, Jul 10, 6:57 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
657 PM EDT Fri Jul 10 2020

VAZ035-046-047-102330-
Buckingham-Amherst-Appomattox-
657 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN APPOMATTOX...WEST
CENTRAL BUCKINGHAM AND SOUTHEASTERN AMHERST COUNTIES...

At 657 PM EDT, a strong thunderstorm was located near Riverville, or
near Amherst, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Amherst...
Bent Creek...
Riverville...
Stonewall...
Oakville...
Tower Hill...
and Madison Heights.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3741 7871 3739 7900 3743 7901 3743 7904
      3742 7905 3756 7909 3762 7894 3754 7890
      3755 7888 3754 7883 3757 7881 3759 7883
      3760 7881 3763 7882 3764 7879
TIME...MOT...LOC 2257Z 256DEG 10KT 3750 7898

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:13 PM EDTSpecial Weather StatementRNKSurry47 min
Jul 10, 3:53 PM EDTSpecial Weather StatementRNKWilkes37 min
Jul 10, 5:20 PM EDTSpecial Weather StatementRNKAshe25 min
Jul 10, 5:24 PM EDTSpecial Weather StatementRNKWatauga36 min
Jul 10, 5:33 PM EDTSpecial Weather StatementRNKYadkin42 min
Jul 10, 6:11 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin34 min
Jul 10, 6:20 PM EDTSpecial Weather StatementRNKSurry40 min
Jul 10, 6:33 PM EDTSevere Thunderstorm WarningRNKStokes, Surry57 min
Jul 10, 7:22 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes53 min
Jul 10, 7:31 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.